MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC
Model Number 261195
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ calcofluor white reagent dropper product is contaminated.The following information was provided by the initial reporter: customer states the product is contaminated.We noticed 70% contamination and was detected with hyphae present on neg cal.W slide (e.Coli + koh+cal.W).
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4: medical device lot#: b02e299m, d4: medical device expiration date: 30-nov-2023, h4: device manufacture date:04-nov-2022.D4: medical device lot#: b02e347m, d4: medical device expiration date: 24-apr-2024, h4: device manufacture date: 22-dec-2022.H3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary this memo serves to summarize findings on your recent complaint (b)(4) on product 261194 (dropper calcofluor white), lot numbers b02e299m and b02e347m, where it was observed that the reagent was contaminated with hyphae.Event description: " customer states the product is contaminated." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: no photos or returns were available.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, no defect was observed.An inspection of the returns provided did not show any defect with the ampoule.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.No complaint trend exists on this issue with this product.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.However, bd will continue to monitor for trending.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following updates have been made: this mdr pertains only to lot number b02e299m.B5.It was reported while using bd bbl¿ calcofluor white reagent dropper, an unspecified number of droppers were contaminated.There was no report of patient impact.This supplemental mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ calcofluor white reagent dropper, an unspecified number of droppers were contaminated.There was no report of patient impact.

Brand Name
BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16744969
Report Number1119779-2023-00422
Device Sequence Number6446205
Product Code JTS
UDI-Device Identifier30382902611951
UDI-Public30382902611951
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number261195
Device Catalogue Number261195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer08/18/2023
08/14/2025
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date08/22/2023
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown